Advertisement

BSE-Property for Some Certain Segal and Banach Algebras

  • Mohammad FozouniEmail author
  • Mehdi Nemati
Article
  • 19 Downloads

Abstract

For a commutative semi-simple Banach algebra A which is an ideal in its second dual, we give a necessary and sufficient condition for an essential abstract Segal algebra in A to be a BSE-algebra. We show that a large class of abstract Segal algebras in the Fourier algebra A(G) of a locally compact group G are BSE-algebra if and only if they have bounded weak approximate identities. In addition, in the case that G is discrete, we show that \(A_{\mathrm{cb}}(G)\) is a BSE-algebra if and only if G is weakly amenable. We study the BSE-property of some certain Segal algebras implemented by local functions that were recently introduced by J. Inoue and S.-E. Takahasi. Finally, we give a similar construction for the group algebra implemented by a measurable and sub-multiplicative function.

Keywords

Banach algebra Segal algebra BSE-algebra locally compact group Fourier algebra 

Mathematics Subject Classification

Primary 46H05 Secondary 46J10 22D05 43A25 

Notes

Acknowledgements

The authors would like to thank the referee for his/her suggestions and comments which improved the presentation of the paper especially, giving a shorter proof for Theorem 2.1. The first named author of the paper supported partially by a grant from Gonbad Kavous University.

References

  1. 1.
    Burnham, J.T.: Closed ideals in subalgebras of Banach algebras I. Proc. Am. Math. Soc. 32, 551–555 (1972)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Conway, J.B.: A Course in Functional Analysis, 2nd edn. Springer, New York (1990)zbMATHGoogle Scholar
  3. 3.
    Dales, H.G.: Banach Algebras and Automatic Continuity. Clarendon Press, Oxford (2000)zbMATHGoogle Scholar
  4. 4.
    Duncan, J., Hosseiniun, S.A.R.: The second dual of a Banach algebra. Proc. R. Soc. Edinb. Sect. 84, 309–325 (1979)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Effros, E .G., Ruan, Z.-J.: Operator Spaces. Clarendon Press, Oxford (2000)zbMATHGoogle Scholar
  6. 6.
    Forrest, B.: Arens regularity and discrete groups. Pacific J. Math. 151(2), 217–227 (1991)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Forrest, B.: Some Banach algebras without discontinuous derivations. Proc. Am. Math. Soc. 114(4), 965–970 (1992)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Forrest, B.E.: Completely bounded multipliers and ideals in \(A(G)\) vanishing on closed subgroups. Contemp. Math. 363, 89–94 (2004)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Forrest, B.E., Runde, V., Spronk, N.: Operator amenability of the Fourier algebra in the \(cb\)-multiplier norm. Can. J. Math. 59, 966–980 (2007)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Inoue, J., Takahasi, S.-E.: Constructions of bounded weak approximate identities for Segal algebras on LCA groups. Acta Sci. Math. (Szeged) 66, 257–271 (2000)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Inoue, J., Takahasi, S.-E.: Segal algebras in commutative Banach algebras. Rocky Mt. J. Math. 44(2), 539–589 (2014)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Jones, C.A., Lahr, C.D.: Weak and norm approximate identities are different. Pacific J. Math. 72(1), 99–104 (1977)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Kamali, Z., Bami, M.L.: The Bochner–Schoenberg–Eberlein property for \({L}^{1}(\mathbb{R}^{+})\). J. Fourier Anal. Appl. 20(2), 225–233 (2014)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Kaniuth, E.: A Course in Commutative Banach Algebras. Graduate texts in mathematics. Springer, New York (2009)CrossRefGoogle Scholar
  15. 15.
    Kaniuth, E., Ülger, A.: The Bochner–Schoenberg–Eberlein property for commutative Banach algebras, especially Fourier and Fourier Stieltjes algebras. Trans. Am. Math. Soc. 362, 4331–4356 (2010)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Laali, J., Fozouni, M.: On \(\Delta \)-weak \(\phi \)-amenable Banach algebras, U. P. B. Sci. Bull. Ser. A 77(4), 165–176 (2015)zbMATHGoogle Scholar
  17. 17.
    Nemati, M.: On generalized notions of amenability and operator homology of the Fourier algebra. Quart. J. Math. 68(3), 781–789 (2017)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Sakai, S.: Weakly compact operators on operators algebra. Pacific J. Math. 14(2), 659–664 (1964)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Samei, E., Spronk, N., Stokke, R.: Biflatness and pseudo-amenability of Segal algebras. Can. J. Math. 62, 845–869 (2010)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Takahasi, S.-E., Hatori, O.: Commutative Banach algebras which satisfy a Bochner–Schoenberg–Eberlein-type theorem. Proc. Am. Math. Soc. 110, 149–158 (1990)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Department of MathematicsGonbad Kavous UniversityGonbad-e KavousIran
  2. 2.Department of Mathematical SciencesIsfahan University of TechnologyIsfahanIran

Personalised recommendations